MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 PROXIS URETERAL ACCESS SHEATH

C.R. BARD, INC. (COVINGTON) -1018233 PROXIS URETERAL ACCESS SHEATH
Model Number 231245
Medical Device Problem Codes Device Contamination with Chemical or Other Material (2944); Scratched Material (3020)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the transurethral lithotripsy (tul) implementation confirmed that the lumen was seen lint-like upon bladder stone retrieval.Per additional information received via ibc on 31jan2021, the fibers like thread were allegedly observed in the lumen.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
 
Event or Problem Description
It was reported that the transurethral lithotripsy (tul) implementation confirmed that the lumen was seen lint-like upon bladder stone retrieval.Per additional information received via ibc on (b)(6) 2021, the fibers like thread were allegedly observed in the lumen.
 
Additional Manufacturer Narrative
The reported event was confirmed however the cause was unknown.One sample was confirmed to exhibit the reported failure.A ureteral access stent was returned opened in original packaging.Sample was inspected using unaided eye 12" to 18" distance under normal room lighting, and met specification.Opening of tube was tapered.Tube was free of lumps, voids, ribs, and other deformities, product was free of dirt, loose or embedded foreign matter.Guidewire was performed on sheath.Using mandrel 100% inspect sheath.Guidewire was performed on dilator, stating to use a 0.038" stainless steel inspection mandrel to perform guidewire test.No defects were observed.Material appears to be a strip of the liner.The dark colored bands on the material indicate where the liner would be in contact with the wire coil.The material was seen upon bladder stone removal, therefore it can be assumed that the material was not present with the retrieval device that was initially inserted into the sheath.When reviewing the images provided the material is present with the stones as they were removed.The stones were noted to be touching the side walls of the sheath.The stones are the probable cause of damaging the liner as they were pulled through the sheath for retrieval.A potential root cause for this failure could be "user technique".The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "the recommendations given are meant to serve only as a basic guide to the utilization of this access sheath.The ureteral access sheath should not be used without comprehensive knowledge of the indications, techniques and risks of the procedure.To minimize resistance during advancement, ensure the hydrophilic coating on the dilator and sheath is activated with saline or sterile water prior to placement.Do not advance sheath without the dilator in place as this could lead to trauma or injury to patient.Do not bend the device prior to placement as this could damage the integrity of the device and result in patient injury.Do not advance or withdraw device if any resistance is encountered during placement or removal without determining cause and taking action." correction: h.H11: section a through f - the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.H3 other text : the actual/suspected device was inspected.

Brand Name
PROXIS URETERAL ACCESS SHEATH
Common Device Name
URETERAL ACCESS SHEATH
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
MDR Report Key11301620
Report Number1018233-2021-00352
Device Sequence Number741665
Product Code FED
UDI-Device Identifier00801741101724
UDI-Public(01)00801741101724
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K160861
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/26/2023
Device Model Number231245
Device Catalogue Number231245
Device Lot NumberBMENFM18
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/03/2021
Initial Date Received by Manufacturer 01/14/2021
Supplement Date Received by Manufacturer07/09/2021
10/27/2021
Initial Report FDA Received Date02/09/2021
Supplement Report FDA Received Date08/02/2021
11/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;